Alert archive / Alabama / Special Marine Warnings in 2003
Special Marine Warning 113, NWS Mobile, AL
NWS Mobile, AL issued this special marine warning at Jun 30, 2003, 4:59 AM CDT. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2003, 4:59 AM CDT (09:59 UTC)
- Expired
- Jun 30, 2003, 6:00 AM CDT
- In force
- 61 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Jun 30, 3:45 AM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jun 30, 3:45 AM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
345 AM CDT MON JUN 30 2003
.SHORT TERM...TROPICAL STORM BILL MOVING NORTHWARD ACROSS THE
WEST CENTRAL GULF HAS MADE IT A BUSY ONE IN THE WEATHER OFFICE
THIS MORNING. 1ST PROBLEM IS POTENTIAL OF LOCALLY HEAVY RAINS AS
FORECAST AREA WILL BE ON THE FAVORED EAST SIDE OF BILLS
CIRCULATION...AS IT IS FORECAST BY THE TROPICAL PREDICTION CENTER TO
MAKE LANDFALL ALONG THE CENTRAL LOUISIANA COAST LATER TODAY. WOULDNT
BE SURPRISED TO SEE 2...TO UP TO 4 INCHES OF RAINFALL ACROSS MANY
AREAS AS STRONG MOISTURE ADVECTION AND TRANSPORT FOCUS ACROSS THE
NORTHERN GULF COAST TODAY AND TONIGHT. FLASH FLOOD WATCH REMAINS IN
EFFECT FOR WESTERN PORTIONS OF THE FORECAST AREA. IN ADDITION TO THE
FLASH FLOOD WATCH AREA...WILL MENTION LOCALLY HEAVY RAINS IN
REMAINDER OF ZONES. HIGH RAIN PROBABILITIES CONTINUE INTO TUESDAY AS
WE WILL REMAIN ON THE SOUTH SIDE OF BILLS REMNANT CIRCULATION...AS
IT GETS CAUGHT UP IN THE WESTERLIES AND TRACKS NORTHEAST OUT OF THE
LOWER MISSISSIPPI RIVER VALLEY. BACK TO SCATTERED COVERAGES OF
SHOWERS AND THUNDERSTORMS HEADING INTO WEDNESDAY. AS FAR AS WINDS...
NOT LOOKING AT A BIG PROBLEM FOR THE LAND AREAS. WILL WORD FOR
BREEZY CONDITIONS AS LATEST DOPPLER WIND PROFILES ARE SHOWING
STRONG WINDS OFF THE SURFACE. EXPECT A PERCENTAGE OF THIS TO MIX
DOWN IN PASSING SQUALLS MOVING NORTHWARD OFF THE GULF. AS FAR AS
TEMPERATURES...WILL LEAN TOWARD THE AVIATION MOS GUIDANCE FOR MAXIMA
NEXT TWO DAYS DUE TO DEEP TROPICAL MOISTURE...CLOUDS AND RAIN. NIGHTS
CONTINUE MILD. THANKS LIX...JAN...BMX...AND TAE FOR COORDINATION.
.EXTENDED...LITTLE CHANGE IN CURRENT PACKAGE.
.MARINE...THE SECOND PROBLEM OF THE DAY IS STRONG ONSHORE GRADIENT
FLOW AROUND BILLS CIRCULATION...WHICH HAS BEEN 20 TO 30 KNOTS NEAR
THE COAST THIS MORNING PER BUOY DATA. AS WE HEAD INTO A HIGH TIDE
LATER THIS MORNING...STRONG SOUTHEAST FLOW COULD PROVE PROBLEMATIC
WITH TIDAL PILING OF WATER ON SOUTH AND EAST FACING COASTAL SOUTHWEST
ALABAMA BEACHES. WE ARE LOOKING AT TIDES ABOUT 2 FEET ABOVE PREDICTED
LEVELS. THUS...HAVE ISSUED A COASTAL FLOOD WATCH FOR THESE
AREAS IN EFFECT TODAY. BOATING CONDITIONS WILL NOT BE IDEAL FOR THE
NEXT COUPLE DAYS.
.FIRE...NO CONCERNS. /10
.PRELIMINARY TEMPS / POPS...
MOBILE 81 75 83 75 / 100 100 80 40
PENSACOLA 83 75 84 78 / 100 90 80 40
DESTIN 82 76 83 78 / 90 90 80 40
EVERGREEN 83 73 82 73 / 100 100 80 40
WAYNESBORO 78 72 83 73 / 100 100 80 40
CAMDEN 83 71 82 73 / 100 100 80 40
.MOB...
AL...FLASH FLOOD WATCH TODAY ALZ052-061>064.
COASTAL FLOOD WATCH TODAY ALZ063-064.
COASTAL FLOOD WATCH TODAY GMZ630-650.
SMALL CRAFT ADVISORY TODAY GMZ630-650-670.
FL...SMALL CRAFT ADVISORY TODAY GMZ655-675.
MS...FLASH FLOOD WATCH TODAY MSZ067-075-076-078-079.Hazardous weather outlook, Jun 29, 5:50 PM CDT, 11 hours 9 minutes before
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-300300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 550 PM CDT SUN JUN 29 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INTERIOR SOUTHEAST MISSISSIPPI AND THE WESTERN FLORIDA PANHANDLE. .DAY ONE...(TONIGHT) TROPICAL STORM BILL WAS ABOUT 440 MILES SOUTH SOUTHWEST OF MOBILE AT 5 PM CDT. AS BILL MOVES NORTHERLY TOWARD LOUISIANA TONIGHT AND MONDAY...THE CHANCES FOR HEAVY RAIN WILL INCREASE. FOR FURTHER DETAILS PLEASE REFER TO THE FLOOD WATCH ISSUED BY THIS OFFICE AT 400 PM. PLEASE REFER TO THE LATEST FORECAST FROM THE TROPICAL PREDICTION CENTER...REGARDING TROPICAL STORM BILL. NEAR THE COAST...INCREASING SOUTHEAST WINDS OVER THE BEACHES TONIGHT WILL HEIGHTEN THE RISK OF RIP CURRENTS OVERNIGHT. RIP CURRENTS WILL BE THE MOST INTENSE IN THE VICINITY OF INLETS...JETTIES...AND PIERS. HEED THE ADVICE OF THE LOCAL BEACH PATROL AND THE LOCAL FLAG WARNING SYSTEM. .DAYS TWO THROUGH SEVEN...(MONDAY THROUGH SATURDAY) TROPICAL STORM BILL IS EXPECTED TO MAKE LANDFALL MONDAY NIGHT ON THE LOUISIANA COAST AND THEN TURN TO THE NORTHEAST. THIS TRACK WOULD KEEP THE RISK OF HEAVY RAINS OVER THE AREA INTO MONDAY NIGHT AND TUESDAY MORNING. A FLASH FLOOD WATCH IS IN EFFECT FOR THE WESTERN SECTIONS AND MAY NEED TO BE ADJUSTED EASTWARD LATER DEPENDING ON THE EVOLUTION OF THE HEAVIEST RAINS. THE RISK OF RIP CURRENT WILL BE HIGH ON MONDAY AS MODERATE TO STRONG SOUTHERLY WINDS AND AN OUTGOING TIDE OCCUR THROUGH MOST OF THE DAYLIGHT HOURS. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS AND STORM SPOTTERS FOR SEVERE WEATHER OPERATIONS MAY BE REQUIRED MONDAY AND MONDAY NIGHT.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 4:59 AM CDT | Special Marine Warning | MOB | 61 min | |
| Jun 30, 8:45 AM CDT | Special Marine Warning | MOB | 2 hr | |
| Jun 30, 8:45 AM CDT | Special Marine Warning | MOB | 2 hr | |
| Jun 30, 8:45 AM CDT | Special Marine Warning | MOB | 2 hr | |
| Jun 30, 11:32 AM CDT | Special Marine Warning | MOB | 28 min | |
| Jun 30, 2:50 PM CDT | Special Marine Warning | MOB | 115 min | |
| Jun 30, 4:59 PM CDT | Special Marine Warning | MOB | 106 min | |
| Jun 30, 4:59 PM CDT | Special Marine Warning | MOB | 106 min |
Nearby
Special Marine Warnings in Alabama, 2003Every special marine warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.